# SDR PCAA0303052

- Difficulty date: March 11, 2003
- Submitted: March 12, 2003
- Operation: Air carrier
- Aircraft: N807EX
- Make and model: Dhav DHC8102
- Aircraft serial: 292
- Aircraft time: 29,104 hours, 32,274 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: NP15790110
- Part serial: 93056H5854
- Condition: Failed
- Location: Right
- Part time: 23,603 hours, 25,830 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SYR-FLIGHT 3889 APPROXIMATELY 4 MINUTES PRIOR TO LANDING IN SYR, SMOKE STARTED TO APPEAR IN COCKPIT.  SMOKE ORIGINATED FROM THE HEATING ELEMENT OF THE RIGHT WINDSHIELD.  WHILE TAXIING IN THE WINDSHIELD CRACKED.  CREW REPORTED TO MAINTENANCE THAT THE RIGHT WINDSHIELD HEATING ELEMENT OVERHEATED CAUSING FUMES IN THE COCKPIT & RIGHT WINDSHIELD WAS CRACKED.  MAINTENANCE REPLACED THE WINDSHIELD, WINDSHIELD HEAT CONTROLLER, RELAY 3041-K10, AND TERMINAL END L2.  AIRCRAFT GROUND RAN, AND OPERATIONAL CHECK WAS GOOD.  AIRCRAFT RETURNED TO SERVICE.
